MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mplanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, investigation conclusions code has been referenced.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the procedure was a left brachial approach to address in-stent brachial restenosis and then to proceed with a right superficial femoral artery (sfa) intervention.They reported that the destination sheath would not cross.Other devices used for the procedure included a pinnacle sheath, glidewire advantage, 149cm destination slender, laser spectranetics, nanaocoss 5 x 100, 6 x 80 balloons, and a 6 x 80 evercross stent.The estimated blood loss was less than 250cc.The patient was in stable condition.The procedure was a technical success.Additional information was received on 12mar2021.When they had difficulty with crossing, they resolved to continue by using a destination slender 149cm sheath as a replacement to cross.The issue was the severe in-stent restenosis (isr) and small stent diameter.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint cannot be confirmed for sheath catheter insertion difficulties since the sample was not received.Based on the information given, the exact root cause of the event cannot be determined.There is no indication that any manufacturing, design or quality system issues may have led to this event.Currently, no action is recommended since this risk evaluation is within the predetermined limits in the fmea.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key11587069
Report Number1118880-2021-00052
Device Sequence Number19907704
Product Code DYB
UDI-Device Identifier00389701008912
UDI-Public00389701008912
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberN/A
Device Catalogue Number54-54501
Device Lot NumberVL20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/03/2021
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
149CM DESTINATION SLENDER; 6 X 80 BALLOONS; 6 X 80 EVERCROSS STENT; GLIDEWIRE ADVANTAGE; LASER SPECTRANETICS; NANAOCOSS 5 X 100; PINNACLE SHEATH
Patient Weight40